Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Irreducible representations of the $ C\sp{\ast} $-algebra generated by a quasinormal operator


Author: John W. Bunce
Journal: Trans. Amer. Math. Soc. 183 (1973), 487-494
MSC: Primary 47B20; Secondary 46L05
DOI: https://doi.org/10.1090/S0002-9947-1973-0326461-2
MathSciNet review: 0326461
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For A a quasinormal operator on Hilbert space, we determine the irreducible representations of $ {C^ \ast }(A)$, the $ {C^ \ast }$-algebra generated by A and the identity. We also explicitly describe the topology on the space of unitary equivalence classes of irreducible representations of $ {C^ \ast }(A)$ and calculate the regularized transform of $ {C^ \ast }(A)$, thus exhibiting an isomorphic copy of $ {C^ \ast }(A)$.


References [Enhancements On Off] (What's this?)

  • [1] H. Behncke, Structure of certain nonnormal operators, J. Math. Mech. 18 (1969), 103-107. MR 37 #4660. MR 0229082 (37:4660)
  • [2] A. Brown, On a class of operators, Proc. Amer. Math. Soc. 4 (1953), 723-728. MR 15, 538. MR 0059483 (15:538c)
  • [3] -, The unitary equivalence of binormal operators, Amer. J. Math. 76 (1954), 414-434. MR 15, 967. MR 0062355 (15:967e)
  • [4] J. W. Bunce, Characters on singly generated $ {C^ \ast }$-algebras, Proc. Amer. Math. Soc. 25 (1970), 297-303. MR 41 #4258. MR 0259622 (41:4258)
  • [5] -, The joint spectrum of commuting nonnormal operators, Proc. Amer. Math. Soc. 29 (1971), 499-505. MR 44 #832. MR 0283602 (44:832)
  • [6] J. W. Bunce and J. A. Deddens, Irreducible representations of the $ {C^ \ast }$-algebra generated by an n-normal operator, Trans. Amer. Math Soc. 171 (1972), 301-307. MR 0306930 (46:6051)
  • [7] L. A. Coburn, The $ {C^ \ast }$-algebra generated by an isometry, Bull. Amer. Math. Soc. 73 (1967), 722-726. MR 35 #4760. MR 0213906 (35:4760)
  • [8] J. Dixmier, Les $ {C^ \ast }$-algèbres et leurs représentations, Cahiers Scientifiques, fasc. 29, Gauthier-Villars, Paris, 1964. MR 30 #1404. MR 0171173 (30:1404)
  • [9] J. M. G. Fell, The structure of algebras of operator fields, Acta Math. 106 (1961), 233-280. MR 29 #1547. MR 0164248 (29:1547)
  • [10] -, A Hausdorff topology for the closed subsets of a locally compact non-Hausdorff space, Proc. Amer. Math. Soc. 13 (1962), 472-476. MR 25 #2573. MR 0139135 (25:2573)
  • [11] H. Gonshor, Spectral theory for a class of nonnormal operators. II, Canad. J. Math. 10 (1958), 97-102. MR 19, 1066. MR 0092125 (19:1066g)
  • [12] A. Guichardet, Tensor products of $ {C^ \ast }$-algebras, Dokl. Akad. Nauk SSSR 160 (1965), 986-989 = Soviet Math. Dokl. 6 (1965), 210-213. MR 31 #626. MR 0176351 (31:626)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47B20, 46L05

Retrieve articles in all journals with MSC: 47B20, 46L05


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0326461-2
Keywords: Irreducible representation, spectrum, quasinormal operator, Hausdorff compactification, regularized transform
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society